Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Medford, OR

May 31, 2007Siskiyou County, California

NWS Medford, OR issued this severe thunderstorm warning at May 31, 2007, 7:50 PM PDT for Siskiyou County, California. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2007, 7:50 PM PDT (02:50 UTC)
Expired
May 31, 2007, 8:00 PM PDT
In force
10 min
Issued by
NWS Medford, OR
Area
Counties, with a storm outline in the text

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 39 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 2.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
3152 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KMFR 010252
SVRMFR
CAC093-010300-
/O.NEW.KMFR.SV.W.0001.070601T0250Z-070601T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
750 PM PDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 800 PM PDT

* AT 747 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED ALONG INTERSTATE 5 OVER CENTRAL SISKIYOU 
COUNTY...OR ABOUT NEAR 5 MILES NORTH OF YREKA. THIS STORM WAS NEARLY 
STATIONARY.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 4172 12262 4173 12256 4178 12255 4176 12264

$$
DW
1 follow-up statement
000 
WWUS56 KMFR 010311
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
808 PM PDT THU MAY 31 2007

CAC093-010318-
/O.EXP.KMFR.SV.W.0001.000000T0000Z-070601T0300Z/
SISKIYOU CA-
808 PM PDT THU MAY 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SISKIYOU COUNTY
HAS EXPIRED...

THE THUNDERSTORM WILL CONTINUE TO WEAKEN AS IT MOVES NORTH ALONG 
INTERSTATE 5 BEFORE COMPLETELY DISSIPATING AROUND 820 PM.

LAT...LON 4172 12262 4173 12256 4178 12255 4176 12264

$$
DW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:54 PM PDT, 5 hours 56 minutes earlier.

Area forecast discussion, May 31, 1:54 PM PDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
154 PM PDT THU MAY 31 2007

.DISCUSSION...CLEAR SKIES AND ABOVE NORMAL TEMPERATURES ARE THE
STORY OVER MOST OF THE CWA TODAY. CURRENT VISIBLE IMAGE SHOWS
CUMULUS DEVELOPMENT ALONG AND EAST OF THE CASCADES. LIGHTNING HAS
BEEN REPORTED JUST OUTSIDE OUR CWA IN LASSEN COUNTY AND WE EXPECT
THUNDERSTORMS TO DEVELOP IN OUR EASTERN CWA EARLY THIS EVENING AS
INSTABILITY INCREASES. WARM TEMPERATURES AND ISOLATED AFTERNOON
THUNDERSTORMS WILL STICK AROUND FOR THE REMAINDER OF THE WEEK AS
STRONG H5 RIDGE SLOWLY MOVES EAST ACROSS THE AREA. TEMPERATURES WILL
BEGIN TO COOL TO SEASON NORMS THIS WEEKEND WITH THE APPROACH OF THE
NEXT LOW PRESSURE SYSTEM SUNDAY AFTERNOON. PRECIPITATION WILL RETURN
TO THE COAST WITH THE APPROACHING WARM FRONT ON SUNDAY EVENING.
EXPECT COOLER TEMPERATURES AND A CHANCE OF PRECIPITATION NEXT WEEK
AS THIS SYSTEM MOVES ACROSS THE AREA.

&&

.AVIATION...VFR CONDITIONS PREVAIL INLAND. VFR CONDITIONS WILL
PERSIST ALONG THE ALONG THE COAST WITH WIDESPREAD MVFR CONDITIONS.
IFR CONDITIONS WILL BE PRESENT TONIGHT ALONG THE COAST.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

19/15/11
Hazardous weather outlook, May 31, 11:00 AM PDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
11 AM PDT THU MAY 31 2007

CAZ080>084-011145-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
11 AM PDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPILDE

In the hours before

Local storm report, May 31, 7:05 PM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
705 PM PDT THU MAY 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             3 SSW YREKA             41.69N 122.65W
05/31/2007  E0.50 INCH       SISKIYOU           CA   TRAINED SPOTTER

&&

DW

Nearby

Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.